Jump to content
CrazyBoards.org

Recommended Posts

2 hours ago, deeschmee said:

I couldn't find much on this. Anyone have any info to share?

I take 1/2 tab 2-3x a day. I get a mild headache and diarrhea every day but that's it

Weren't you on this before?.......How many mg total per day are you taking?....

Headache and diarrhea are listed as common side effects with Effexor: https://www.drugs.com/venlafaxine.html

  • Like 1
Link to comment
Share on other sites

16 hours ago, deeschmee said:

I was on 37.5 ER capsules.

Now I am on immediate release 1/2 tab 2-3x a day

Just wondering about the difference between the two

Basically, the XR (extended release) version of Effexor lasts longer in the body, and reaches peak levels later than the IR (immediate release) version..........Because of this, people taking the immediate release version may need to take 2 or 3 doses during the day, because the immediate release wears off quicker.

Also, the immediate release Effexor is only approved for MDD (depression), while the XR (extended release) version of Effexor can be used for depression, generalized anxiety/panic disorder, and social anxiety disorder.

That's basically the differences between the two.

Edited by CrazyRedhead
  • Like 1
Link to comment
Share on other sites

i didn't know effexor was dosed three times daily. that'd be super  inconvenient. i'm annoyed that i have to take medication twice daily.

wouldn't pristiq be an option here? or no because you failed effexor er?

  • Like 1
Link to comment
Share on other sites

Posted (edited)

So looking back over the past year I can see how I was beginning to react poorly to the ER medication. I was having pretty bad side effects like racing heart sweating insomnia diarrhea stomach problems anxiety dizziness. This was at 37.5 which I had been on for a few years so the symptoms came on pretty strong after that amount of time which led me to incorrectly stop cold turkey. Which then led me into a tailspin of hell. During that month of no medication I did try Prozac which made me violently ill. Then I thought I might try Pristiq which also made me very sick and quite angry with violent tendencies which was strange. I think my doctor after talking to me decided this would be the easiest most Gentle Way to ease back into it. And also easier to stop if I decided to do so again. Which I don't think I could ever do unless I tapered the proper way

Edited by deeschmee
Link to comment
Share on other sites

2 hours ago, deeschmee said:

So looking back over the past year I can see how I was beginning to react poorly to the ER medication. I was having pretty bad side effects like racing heart sweating insomnia diarrhea stomach problems anxiety dizziness. This was at 37.5 which I had been on for a few years so the symptoms came on pretty strong after that amount of time which led me to incorrectly stop cold turkey. Which then led me into a tailspin of hell. During that month of no medication I did try Prozac which made me violently ill. Then I thought I might try Pristiq which also made me very sick and quite angry with violent tendencies which was strange. I think my doctor after talking to me decided this would be the easiest most Gentle Way to ease back into it. And also easier to stop if I decided to do so again. Which I don't think I could ever do unless I tapered the proper way

this all sounds like a pretty horrible response to essentially the same drug. i don't understand why your doctor hasn't suggested a different antidepressant. even within the same class there is cymbalta.

have you asked your doctor why he/she wants you to return to effexor when other variants haven't worked well for you?

Edited by basuraeuropea
  • Like 2
Link to comment
Share on other sites

27 minutes ago, basuraeuropea said:

this all sounds like a pretty horrible response to essentially the same drug. i don't understand why your doctor hasn't suggested a different antidepressant. even within the same class there is cymbalta.

have you asked your doctor why he/she wants you to return to effexor when other variants haven't worked well for you?

@deeschmee, I have to agree with @basuraeuropea here, and say that I don't understand either, why your doc hasn't recommended a different drug, given your bad experiences with Effexor?.....

  • Like 2
Link to comment
Share on other sites

My guess is that because I was off it so long that it's just what I was used to? IR definitely has less side effects and I have to be stable on an AD before I can get Spravato treatment.

But I can ask for another AD. I just am so super sensitive to all medication and get very many side effects

Link to comment
Share on other sites

16 minutes ago, deeschmee said:

 IR definitely has less side effects

 I can understand being sensitive to med side effects.....But in this post you said that maybe the IR was causing too many stomach symptoms:

 

Edited by CrazyRedhead
  • Like 1
Link to comment
Share on other sites

also, you mentioned that you were on it for several years and were still suffering from intolerable sides, so i think that would be justification enough to try a different antidepressant. sometimes what we used to isn't necessarily the best treatment plan. being willing to take the risk may land you in a much better position even it's a rocky journey getting there. i wish you the best of luck and hope that your suffering diminishes as you seek care.

Link to comment
Share on other sites

@CrazyRedhead

It definitely is causing stomach upset. I took some anti-diahrea and am feeling better.

@basuraeuropea yes the last year was pretty bad. Dr were treating each symptom separately so only recently have I figured it to be venlafexine. Now that my diarrhea is under control I seem to be ok.

Since I stopped cold turkey in June I did try prozac-was violently ill. And pristiq made me sick to my stomach and want to murder people 😯

idk what AD has the least amount of side effects.....

It's only been a week on venlafexine IR 25mg 1/2 tab  3x a day

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...